Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 148, NWS Northern Indiana

July 2, 2006Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 2, 2006, 5:57 PM EDT for Allen County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2006, 5:57 PM EDT (21:57 UTC)
Expired
Jul 2, 2006, 7:00 PM EDT
In force
63 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:30 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 2, 2:30 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT SUN JUL 2 2006

.SHORT TERM...
WITH MIXING THIS AFTN APPEARS CDFNT MAY STALL OUT TO OUR NORTH,
HOWEVER CONVERGENCE SEEN ON H85 ANALYSIS THIS MORNING REMAINS ACTIVE
WITH SHRA FROM SRN MI-NRN IL. VIS STLT INDICATES CU FIELD BUILDING
SOUTH OF THIS AREA IN MODERATELY UNSTABLE AIRMASS FROM NRN
IN-CENTRAL IL. SOME WEAK BOUNDARIES EVIDENT IN THIS
AREA...APPARENTLY OUTFLOWS FROM THIS MORNINGS CONVECTION ALONG
MI/IN AND WI/IL BORDER. STILL WATCHING A SHRTWV IN WATER VAPOR MOVG
EAST ACROSS IA WHICH SHOULD ALSO AID TSTM DEVELOPMENT UPSTREAM AND
ACROSS OUR AREA DURING PK HEATING AND THIS EVENING. CAP EVIDENT ON
ILXS MORNING SOUNDING WILL HINDER CONVECTION TO OUR SOUTH, BUT
APPEARS NRN INDIANA MAY BE ON THE NRN EDGE OF THE LID SO CONTD WITH
CHC OF TSTMS OVERNIGHT. WITH LIGHTER GRADIENT TONIGHT, MINS SHOULD
BE CONSIDERABLY COOLER THAN LAST NIGHT... IN THE M-U60S.

ANOTHER CDFNT WILL DROP SE FROM THE NRN PLAINS TO THE UPR MS VLY ON
MONDAY. ALSO ANOTHER WK SHRTWV IS EXPECTED TO MOVE ESE FM THE
ROCKIES THIS AFTN TO IA ON MONDAY. THE APPROACH OF THESE SYSTEMS
SHOULD RESULT IN RESUMED INCREASE IN LOW LEVEL SWLY FLOW/WAA OVER
OUR AREA WHICH MAY PROVIDE ENOUGH LIFT FOR TSTM DEVELOPMENT TOMORROW
IN MOIST/MOD UNSTABLE AMS ACROSS THE AREA. EXPECT ENOUGH SUNSHINE
TOMORROW TO ALLOW H85 TEMPS TO MIX TO SFC RESULTING IN HIGHS IN THE
M-U80S.

&&

.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY...
PATTERN CHANGE STILL ADVERTISED BY MODEL GUIDANCE WITH THE BULK OF
ANY PRECIPITATION AND THUNDERSTORMS CONFINED TO MONDAY THROUGH JULY
4TH...DRY FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD.

CURRENTLY SHORT WAVE AND ASSOCIATED UPPER LOW CENTERED JUST WEST OF
HUDSON BAY WILL HAVE ENOUGH ENERGY TO PUSH THE STALLED COLD FRONT
OUT OF OUR FORECAST AREA TUESDAY. WITH GULF MOISTURE FINALLY
ENTERING THE AREA BY MONDAY NIGHT AND THE APPROACHING UPPER LEVEL
SYSTEM PLUS THE PRESENCE OF THE SURFACE BOUNDARY...WILL COMBINE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA MONDAY
NIGHT AND A GOOD PART OF JULY 4TH FINALLY EXITING THE FAR SOUTHEAST
BY TUESDAY NIGHT.  NGM/NAM/GFS FORECASTS ARE ALL SIMILAR IN PUSHING
THE FRONT THROUGH IN THE ABOVE TIME FRAME. RAISED POPS MONDAY NIGHT
TO HIGH CHANCE SOUTHEAST AND INCREASED POPS ON THE 4TH OF JULY OVER
THE SOUTHEAST AND INCREASED COVERAGE ACROSS THE ENTIRE AREA FOR MUCH
OF THE DAY.  PRECIPITATION WILL END ACROSS THE ENTIRE AREA TOWARD
MIDNIGHT TUESDAY NIGHT. UPPER CANADIAN LOW WILL SLIDE FAR ENOUGH
SOUTH TO ALLOW COOL CANADIAN AIR TO OVERSPREAD THE REGION FOR THE
REMAINDER OF THE WEEK.

COOL CANADIAN HIGH PRESSURE WILL THEN MOVE EAST ALLOWING A REBOUND
IN TEMPERATURES THE FOLLOWING WEEKEND AS AN UPPER LEVEL RIDGE OF
HIGH PRESSURE TRIES TO BUILD ACROSS THE AREA. MINOR CHANGE WERE MADE
TO THE FORECAST FROM WEDNESDAY ON AND KEPT SUNDAY DRY AS THE NEW
WEATHER PATTERN BEGINS TO UNFOLD.

&&

.UPDATE/AVIATION...
SFC CDFNT SAGGING SOUTH ACROSS MI AND NRN IL WITH SHRA CONTG CLOSER
TO THE FRONT OVER NRN PORTION OF CWA AND INTO NE IL ATTM. SHOULD BE
ENOUGH INFLUENCE OF CLOUDS/SHRA TO LIMIT HEATING IN THIS AREA AND
LOWERED MAX TEMPS ABOUT A CATEGORY IN THIS AREA. OTHERWISE FCST
LOOKED GOOD WITH A CHC OF TSTMS AND HIGHS IN THE U80S/L90S.

AS FOR TAFS, EXPECT WITH AMS DESTABILIZING THIS AFTN, AND FRONT
DROPPING INTO THE AREA ALONG WITH WK SHRTWV APPROACHING FM IA THAT
TSRA WILL REDEVELOP IN THE AREA, HWVR, FORCING WILL BE WK AND
INSTABILITY NOT OVERWHELMING SO EXPECTING COVERAGE TO BE SCT, THUS,
ONLY USED VCTS TERMINOLOGY FOR LATE AFTN/EARLY EVE. LIGHTER GRADIENT
TONIGHT SHOULD ALLOW SOME FOG TO FORM BY MORNING. SHOULD BE ENOUGH
CLOUDINESS TO KEEP VSBYS LIMITED TO MVFR AT THE TERMINALS BUT
IF SKIES CLEAR, WILL PRBLY GO IFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

SHORT TERM/AVIATION...JT
LONG TERM...GLL
Hazardous weather outlook, Jul 2, 5:15 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 AM EDT SUN JUL 2 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
415 AM CDT SUN JUL 2 2006 /515 AM EDT SUN JUL 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY DURING
THE LATE AFTERNOON AND EVENING WITH THE PRIMARY HAZARD EXPECTED TO
BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A
POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS
AND LARGE HAIL MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND...OR EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-030915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
515 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS OF 15 TO 20 KNOTS EARLY THIS MORNING WILL SLOWLY
DIMINISH TO 10 TO 15 KNOTS BY MIDDAY. 2 TO 4 FOOT WAVES WILL SUBSIDE
TO 1 TO 2 FEET THIS AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW
OF THESE STORMS MAY BECOME SEVERE WITH HAIL AND STRONG WINDS
RESULTING IN LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A
POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS
AND LARGE HAIL MONDAY AFTERNOON AND EVENING.
&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jul 2, 5:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     10 NW NORTH WEBSTER     41.43N 85.83W
07/02/2006                   KOSCIUSKO          IN   NWS EMPLOYEE

            2 SMALL TREES DOWN

&&

EBREON

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:53 PM EDTSevere Thunderstorm WarningIWXMiami, Wabash67 min
Jul 2, 7:07 PM EDTSevere Thunderstorm WarningIWXWhite53 min
Jul 2, 7:26 PM EDTSevere Thunderstorm WarningIWXAllen40 min
Jul 2, 7:48 PM EDTSevere Thunderstorm WarningIWXCass, Miami42 min
Jul 2, 6:26 PM EDTSevere Thunderstorm WarningIWXPaulding64 min
Jul 2, 6:29 PM EDTSevere Thunderstorm WarningIWXDefiance31 min
Jul 2, 6:42 PM EDTSevere Thunderstorm WarningIWXHenry48 min
Jul 2, 6:52 PM EDTSevere Thunderstorm WarningIWXPutnam, Van Wert53 min
Jul 2, 7:28 PM EDTSevere Thunderstorm WarningIWXAllen20 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.